Alert archive / Florida / Gale Warnings in 2014

Gale Warning 1, NWS Miami, FL

January 6, 2014

NWS Miami, FL issued this gale warning at Jan 6, 2014, 2:35 PM EST. It took effect at Jan 6, 2014, 7:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2014, 2:35 PM EST (19:35 UTC)
In effect from
Jan 6, 2014, 7:00 PM EST
Expired
Jan 7, 2014, 4:57 AM EST
In force
10 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WHUS72 KMFL 061935
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
235 PM EST MON JAN 6 2014

GMZ676-071000-
/O.UPG.KMFL.GL.A.0001.140106T2100Z-140107T1500Z/
/O.NEW.KMFL.GL.W.0001.140107T0000Z-140107T1200Z/
/O.CAN.KMFL.SC.Y.0002.140107T1500Z-140108T0300Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
235 PM EST MON JAN 6 2014

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY.
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* WINDS AND WAVES: WILL QUICKLY INCREASE IN THE WAKE OF A STRONG
  COLD FRONT THIS EVENING THROUGH TOMORROW MORNING. SEAS WILL PEAK
  IN THE 9 TO 12 FOOT RANGE TONIGHT THEN GRADUALLY SUBSIDE THROUGH
  THE DAY TUESDAY. FREQUENT GUSTS TO BETWEEN 34 AND 40 KNOTS WILL BE
  POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ610-071000-
/O.UPG.KMFL.GL.A.0001.140106T2100Z-140107T1500Z/
/O.NEW.KMFL.SI.Y.0001.140107T0000Z-140107T1800Z/
/O.CAN.KMFL.SC.Y.0002.140107T1500Z-140108T0300Z/
LAKE OKEECHOBEE-
235 PM EST MON JAN 6 2014

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 7 PM THIS
EVENING TO 1 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
1 PM EST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND WAVES: WILL QUICKLY INCREASE IN THE WAKE OF A STRONG
  COLD FRONT LATER THIS AFTERNOON THROUGH TONIGHT. FREQUENT GUSTS OF 20
  TO 25 KNOTS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ656-657-071000-
/O.UPG.KMFL.GL.A.0001.140106T2100Z-140107T1500Z/
/O.NEW.KMFL.SC.Y.0003.140107T0000Z-140107T1500Z/
/O.CAN.KMFL.SC.Y.0002.140107T1500Z-140108T0300Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
235 PM EST MON JAN 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND WAVES: WILL QUICKLY INCREASE IN THE WAKE OF A STRONG
  COLD FRONT LATER THIS AFTERNOON THROUGH TONIGHT. SEAS WILL PEAK
  IN THE 9 TO 12 FOOT RANGE TONIGHT THEN GRADUALLY SUBSIDE THROUGH
  THE DAY TUESDAY. FREQUENT GUSTS OF 20 TO 25 KNOTS WILL BE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-670-071000-
/O.CAN.KMFL.GL.A.0001.140106T2100Z-140107T1500Z/
/O.EXT.KMFL.SC.Y.0002.140107T0000Z-140108T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
235 PM EST MON JAN 6 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST TUESDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE GALE
WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS
EVENING TO 7 PM EST TUESDAY. 

* WINDS AND WAVES: WILL QUICKLY INCREASE IN THE WAKE OF A STRONG
  COLD FRONT LATER THIS AFTERNOON THROUGH TONIGHT. SEAS WILL PEAK
  IN THE 9 TO 12 FOOT RANGE TONIGHT THEN GRADUALLY SUBSIDE THROUGH
  THE DAY TUESDAY. FREQUENT GUSTS OF 25 TO 33 KNOTS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ630-651-671-071000-
/O.CAN.KMFL.GL.A.0001.140106T2100Z-140107T1500Z/
/O.EXT.KMFL.SC.Y.0002.140107T0000Z-140108T1200Z/
BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
235 PM EST MON JAN 6 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST WEDNESDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE GALE
WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST WEDNESDAY. 

* WINDS AND WAVES: WILL QUICKLY INCREASE IN THE WAKE OF A STRONG
  COLD FRONT LATER THIS AFTERNOON THROUGH TONIGHT. SEAS WILL PEAK
  IN THE 9 TO 12 FOOT RANGE TONIGHT THEN GRADUALLY SUBSIDE THROUGH
  THE DAY TUESDAY. FREQUENT GUSTS OF 25 TO 33 KNOTS WILL BE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
380 
WHUS72 KMFL 070242
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
942 PM EST MON JAN 6 2014

GMZ676-071045-
/O.CON.KMFL.GL.W.0001.000000T0000Z-140107T1200Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
942 PM EST MON JAN 6 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

* WINDS AND WAVES: NORTHWEST WINDS OF 25 TO 30 KNOTS WITH EXPECTED
  FREQUENT GUSTS TO GALE FORCE WILL PREVAIL TONIGHT. SEAS WILL
  BUILD TO 10 TO 14 FEET OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ610-071045-
/O.CON.KMFL.SI.Y.0001.000000T0000Z-140107T1800Z/
LAKE OKEECHOBEE-
942 PM EST MON JAN 6 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 PM
EST TUESDAY...

* WINDS AND WAVES: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO
  AROUND 30 KNOTS WILL CONTINUE TO PREVAIL TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ656-657-071045-
/O.CON.KMFL.SC.Y.0003.000000T0000Z-140107T1500Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
942 PM EST MON JAN 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY.

* WINDS AND WAVES: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO
  30 KNOTS WILL PREVAIL TONIGHT. SEAS WILL INCREASE ABOVE 7 FEET
  JUST OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-670-071045-
/O.CON.KMFL.SC.Y.0002.000000T0000Z-140108T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
942 PM EST MON JAN 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. 

* WINDS AND WAVES: NORTHWEST WINDS WILL PREVAIL AT AROUND 25 KNOTS
  WITH GUSTS TO AROUND 30 KNOTS. SEAS WILL BUILD TO AROUND 10 FEET
  IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ630-651-671-071045-
/O.CON.KMFL.SC.Y.0002.000000T0000Z-140108T1200Z/
BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
942 PM EST MON JAN 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

* WINDS AND WAVES: NORTHWEST WINDS WILL PREVAIL AT AROUND 25 KNOTS
  WITH GUSTS TO AROUND 30 KNOTS. SEAS WILL BUILD TO AROUND 10 FEET
  IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
130 
WHUS72 KMFL 070957
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
457 AM EST TUE JAN 7 2014

GMZ676-071945-
/O.CAN.KMFL.GL.W.0001.000000T0000Z-140107T1200Z/
/O.EXB.KMFL.SC.Y.0002.000000T0000Z-140108T0300Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
457 AM EST TUE JAN 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WINDS AND WAVES: HAZARDOUS BOATING CONDITIONS WILL PERSIST
  THROUGH THE DAY TODAY ACROSS THE OFFSHORE GULF WATERS. NORTHERLY
  WINDS AROUND 20 KNOTS WILL PREVAIL. NORTHERLY SEAS ARE EXPECTED
  TO PEAK IN THE 9 TO 12 FOOT RANGE THROUGH THIS TIME THEN
  GRADUALLY SUBSIDE THROUGH THE LATE AFTERNOON AND EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ610-071945-
/O.CAN.KMFL.SI.Y.0001.000000T0000Z-140107T1800Z/
/O.EXB.KMFL.SC.Y.0002.000000T0000Z-140107T2100Z/
LAKE OKEECHOBEE-
457 AM EST TUE JAN 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* WINDS AND WAVES: ROUGH CONDITIONS WILL PERSIST TODAY AS THE
  WINDS REMAIN AROUND 20 KNOTS WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-071945-
/O.EXT.KMFL.SC.Y.0002.000000T0000Z-140108T1500Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
457 AM EST TUE JAN 7 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

* WINDS AND WAVES: HAZARDOUS BOATING CONDITIONS WILL PERSIST
  THROUGH WEDNESDAY MORNING. NORTHERLY WINDS OF 20 TO 25 KNOTS
  WITH GUSTS TO 30 KNOTS WILL PREVAIL. NORTHERLY SEAS ARE EXPECTED
  TO PEAK IN THE 9 TO 12 FOOT RANGE OVER THE GULF STREAM WATERS
  TODAY...THEN GRADUALLY SUBSIDE LATER TONIGHT THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ656-657-071945-
/O.EXT.KMFL.SC.Y.0003.000000T0000Z-140107T2100Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
457 AM EST TUE JAN 7 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS AND WAVES: NORTHERLY WINDS OF 20 TO 25 KNOTS WITH GUSTS TO
  30 KNOTS WILL PREVAIL. 6 TO 9 FOOT SEAS WILL GRADUALLY SUBSIDE
  TO 4 TO 6 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ630-071945-
/O.EXT.KMFL.SC.Y.0002.000000T0000Z-140107T2100Z/
BISCAYNE BAY-
457 AM EST TUE JAN 7 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS AND WAVES: ROUGH CONDITIONS WILL PERSIST TODAY AS THE WINDS
  REMAIN AROUND 20 KNOTS WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this gale warning went out at Jan 6, 12:45 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jan 6, 12:45 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1245 PM EST MON JAN 6 2014

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE WITH BKN-OVC060 BEHIND THE
FRONT. SCT SHRA ALSO FORECAST AHEAD OF THE FRONT THIS AFTERNOON IN
THE SOUTHWESTERLY FLOW AND THERE COULD BE A VERY BRIEF MVFR
CIG/VSBY IF IT MOVE ACROSS A TERMINAL ESPECIALLY ALONG THE EAST
COAST. SURFACE WIND WILL WSW AHEAD OF THE FRONT AND THEN SHIFT TO
THE NNW WITH THE FRONTAL PASSAGE AND OCCASIONAL GUSTS OF 20-23 KTS
ARE POSSIBLE THROUGH THE NIGHT.

KOB

&&

.PREV DISCUSSION... /ISSUED 936 AM EST MON JAN 6 2014/

UPDATE...
NO SIGNIFICANT CHANGES TO THE FORECAST FOR TODAY. WITH THE HRRR
COMING IN SHOWING SHOWERS OVER A LARGER AREA THEN WHAT WE HAD
FORECAST FOR, HAVE BROADENED THE COVERAGE OF CHANCE POPS FOR THIS
AFTERNOON. OTHERWISE, NO OTHER CHANGES. A STRONG, SHALLOW COLD
FRONT IS CURRENTLY MAKING ITS WAY INTO CENTRAL FLORIDA AND SHOULD
BEGIN TO IMPACT SOUTH FLORIDA EARLY THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 708 AM EST MON JAN 6 2014/

AVIATION...
MOSTLY VFR WILL PREVAIL THROUGH THE FORECAST ALTHOUGH THERE COULD
BE SOME BRIEF MVFR CIG/VSBY AFT 18-19Z WITH A FEW SHRA THAT MAY
DEVELOP AHEAD OF THE COLD FRONT. OTHERWISE, EXPECT BKN-OVC060-080.
SURFACE WIND WILL BE LIGHT SW6-10KT AFT 14Z AND THEN GRADUALLY
BECOME W-WNW AFT 19Z. FRONTAL PASSAGE WILL OCCUR DURING THE LATE
AFTERNOON WITH WIND BECOMING NNW AND POSSIBLE GUSTS OVER 20KT.

KOB

PREV DISCUSSION... /ISSUED 451 AM EST MON JAN 6 2014/

SHORT TERM (TONIGHT-WEDNESDAY)...
THE EARLY MORNING SURFACE ANALYSIS SHOWED THE ARCTIC COLD FRONT
EXTENDING SOUTH-SOUTHWEST FROM CENTRAL GEORGIA TO THE FLORIDA
PANHANDLE TO THE WESTERN GULF OF MEXICO AND A 1039 MB HIGH CENTERED
OVER THE CENTRAL PLAINS. OBSERVATIONS IN THE WAKE OF THE FRONT FROM
SOUTHEAST ALABAMA TO THE CENTRAL GULF COAST SHOWED TEMPERATURES
RANGING FROM THE MID TO UPPER 30S WITH NORTHWEST WINDS GUSTING INTO
THE 30-34 KNOT RANGE. AN EARLY MORNING ASCAT PASS HAD SOME WIND
FLAGS READING 35 KNOTS ACROSS THE NWRN GULF OF MEXICO JUST OFF THE
TX/LA COAST IN THE WAKE OF THE FRONT. ASCAT B ACTUALLY INDICATED
35-40 KNOT WINDS JUST OFF THE NRN MEXICO COAST ACROSS A SMALL
PORTION OF THE GULF IN THE 05Z PASS. RECENTLY ANIMATED WATER VAPOR
LOOP WAS CHARACTERIZED WITH A HIGHLY AMPLIFIED MID/UPPER PATTERN
ACROSS THE COUNTRY FEATURING A LARGE TROUGH ADVANCING EASTWARD
TOWARD THE EAST COAST.

THE LATEST SHORT-RANGE MODEL GUIDANCE LINES UP WELL WITH THIS
SYNOPTIC PATTERN AND INDICATES THIS STRONG FRONTAL BOUNDARY SWEEPING
ESE THROUGH SOUTH FLORIDA BEGINNING AROUND 18Z (ENTERING NWRN
1/3 OF AREA OR FROM NAPLES TO THE LAKE REGION) AND CLEARING
MIAMI-DADE EARLY THIS EVENING AROUND 00Z. VERY WARM AND HUMID
CONDITIONS WITH AFTERNOON TEMPERATURES NEARING RECORDS ALONG THE
EAST COAST WILL PRECEDE THE FRONTAL BOUNDARY. THE LATEST
HRRR/WRF/NAM MODEL REFLECTIVITIES DO INDICATE A FEW SHOWERS
DEVELOPING OVER PORTIONS OF THE AREA THROUGH THE DAY.
HOWEVER...COVERAGE SHOULD REMAIN LIMITED. AS A RESULT...THE
RAINFALL PROBABILITIES HAVE BEEN REDUCED INTO THE 20-30 PERCENT
RANGE FROM THE PREVIOUS PACKAGE.

TONIGHT...THE COOLEST AIRMASS OF THE SEASON WILL SPREAD SOUTH OVER
THE LOCAL AREA DRIVING TEMPERATURES TO OR JUST BELOW 50 DEG ALONG
THE SOUTHEAST FLORIDA COAST TO AROUND FREEZING JUST WEST OF LAKE
OKEECHOBEE LATE TONIGHT INTO TUESDAY MORNING. ALTHOUGH THE LATEST
TEMPERATURE GUIDANCE IS SLIGHTLY WARMER THAN THE PREVIOUS FORECAST
PACKAGE...THE FREEZE WATCH WILL LIKELY BE UPDATED TO A WARNING THIS
AFTERNOON FOR GLADES COUNTY AND POSSIBLY AS FAR SOUTH AS HENDRY
COUNTY FOR THE OVERNIGHT PERIOD TONIGHT. THE EKDMOS AND GEFS
ENSEMBLE PACKAGES ARE INDICATING UPPER 20S FOR THE OVERNIGHT LOWS
FROM THE 10TH PERCENTILE OUTPUT...WHICH IS GENERALLY A GOOD
DEPICTION OF THE LOWER-END TEMPERATURE POSSIBILITIES. HOWEVER...WITH
THE ADVECTION PATTERN IN PLACE AND AROUND 10 KNOT WINDS CONTINUING
OVERNIGHT...WE WILL CONTINUE TO ADVERTISE LOWS REACHING THE LOWER
30S ACROSS PORTIONS OF GLADES COUNTY. THESE WINDS COMBINED WITH THE
COLD AIRMASS HAS LED TO A WIND CHILL WATCH FOR GLADES AND HENDRY
COUNTIES TONIGHT DUE TO THE POTENTIAL OF WIND CHILLS DIPPING TO 25
DEGREES FOR 3 HRS OR MORE. A WIND CHILL ADVISORY WILL BE LIKELY BE
NEEDED FOR REST OF THE INTERIOR AND WEST COAST METRO AREAS LATER
THIS MORNING FOR THIS PERIOD.

TUESDAY THROUGH WEDNESDAY...BREEZY AND COOL CONDITIONS WILL PERSIST
AS THE AIRMASS AND GRADIENT REMAIN IN PLACE ACROSS THE REGION. HIGH
TEMPERATURES WILL STRUGGLE TO REACH THE MID 60S ALONG THE EAST COAST
AND MID 50S ACROSS THE NORTHWESTERN THIRD OF THE AREA AROUND OR WEST
OF THE LAKE. WINDS WILL BEGIN TO VEER TOWARD THE NORTHEAST THROUGH
THE COURSE OF THE DAY AS HIGH PRESSURE BUILDS EASTWARD ALONG THE
GULF COAST. DEWPOINTS MAY EVEN REACH THE TEENS FROM NAPLES TO THE
LAKE REGION BY TUESDAY AFTERNOON. TUESDAY NIGHT INTO WEDNESDAY
MORNING WILL BE THE LAST VERY COOL PERIOD OF THIS EVENT WITH LOWS
DIPPING INTO THE UPPER 3OS ACROSS THE NORTHWEST INTERIOR TO THE
UPPER 50S TOWARD THE SOUTHEAST FLORIDA COAST. LOW-LEVEL MOISTURE
WILL BEGIN TO INCREASE BY THE END OF THIS PERIOD AS THE LOW-LEVEL
FLOW SHIFTS BACK TO THE NNE OFF THE WARM GULF STREAM WATERS. AS A
RESULT...HIGHS ON WEDNESDAY WILL CLIMB BACK INTO THE 70S.

LONG TERM (WEDNESDAY-SUNDAY)...
THE EXTENDED RANGE GUIDANCE INDICATES THE PREVIOUSLY DISCUSSED
FRONTAL BOUNDARY LIFTING BACK NORTH OVER THE AREA ON THURSDAY.
THIS BOUNDARY COMBINED WITH PLENTY OF LOW-LEVEL MOISTURE AND A FEW
SRN STREAM IMPULSES ALOFT WITHIN THE SOUTHWEST UPPER FLOW WILL
SUPPORT INCREASING RAIN CHANCES ACROSS THE AREA ON THURSDAY. AS
THIS BOUNDARY LIFTS FARTHER NORTH...MOIST SOUTHEAST FLOW WILL
PERSIST WITH TEMPERATURES RETURNING TO ABOVE NORMAL THROUGH THE
WEEKEND.

MARINE...
A STRONG COLD FRONT WILL MOVE ACROSS THE MARINE AREAS THIS AFTERNOON
THROUGH THE EARLY EVENING HOURS WITH FREQUENT WIND GUSTS TO GALE
FORCE OUT OF THE NORTHWEST POSSIBLE. HIGH PRESSURE WILL BUILD
EASTWARD ACROSS THE REGION THROUGH THE MID-WEEK PERIOD WITH
MODERATE TO FRESH NORTHEAST WINDS PERSISTING. RAIN CHANCES WILL
INCREASE ONCE AGAIN ON THURSDAY AS THE FRONTAL BOUNDARY LIFTS BACK
TO THE NORTH. LIGHT TO MODERATE SOUTHEAST WINDS ASSOCIATED WITH HIGH
PRESSURE ARE EXPECTED FRIDAY THROUGH THE WEEKEND.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     GLADES-HENDRY.

     WIND CHILL WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     GLADES-HENDRY.

AM...GALE WATCH FROM 4 PM EST THIS AFTERNOON THROUGH TUESDAY MORNING
     FOR BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO
     OCEAN REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET
     TO DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS
     FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
     TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM
     JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM
     TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EST TUESDAY FOR
     BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM
     DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO
     THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER
     INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...GALE WATCH FROM 4 PM EST THIS AFTERNOON THROUGH TUESDAY MORNING
     FOR COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT
     20 NM-COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE,
     FL OUT 20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH,
     FL EXTENDING FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EST TUESDAY FOR COASTAL
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
     COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
     20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
     EXTENDING FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 6, 4:35 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
435 AM EST MON JAN 6 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070500-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
435 AM EST MON JAN 6 2014

...DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING INTERIOR AREAS...
...FREEZE WATCH AND WIND CHILL WATCH WEST OF LAKE OKEECHOBEE TONIGHT...
...MUCH COLDER AIRMASS TONIGHT THROUGH WEDNESDAY OVER SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: LOWS TONIGHT ARE FORECAST TO RANGE FROM AROUND
FREEZING JUST WEST OF THE LAKE TO THE UPPER 40S OVER THE METRO AREAS
OF SOUTH FLORIDA. BREEZY NORTHWEST WINDS COMBINED WITH THE COLD
TEMPERATURES WILL LEAD TO WIND CHILLS DIPPING INTO THE UPPER 20S TO
MID 30S OVER MUCH OF SOUTH FLORIDA, EXCEPT MID 30S TO MID 40S OVER
THE EAST COAST METRO AREAS AND LOWER TO MID 20S WEST OF LAKE
OKEECHOBEE.

WIND: THE WINDS OVER ALL OF SOUTH FLORIDA WATERS WILL INCREASE TO
AT LEAST 25 TO 30 MPH BY TONIGHT WITH EVEN THE POSSIBILITY OF WIND
GUSTS GETTING UP TO GALE FORCE LEVELS.

WAVES: SEAS WILL BUILD QUICKLY THIS AFTERNOON BEHIND THE PASSAGE
OF THE STRONG COLD FRONT IN BOTH THE ATLANTIC AND GULF WATERS. THE
SEAS WILL BE AROUND 7 TO 10 FEET IN THE ATLANTIC WATERS BY LATE
TONIGHT AND 6 TO 14 FEET IN THE GULF WATERS.

RIP CURRENTS: A STRONG COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA
THIS AFTERNOON ALLOWING FOR THE WINDS TO INCREASE ALONG WITH
NORTHERLY SEAS. THIS WILL LEAD TO MODERATE RISK OF RIP CURRENTS
ALONG BOTH THE EAST AND WEST COAST BEACHES OF SOUTH FLORIDA THIS
AFTERNOON INTO TONIGHT.

VISIBILITY: VISIBILITIES EARLY THIS MORNING OVER THE INTERIOR
AREAS OF SOUTH FLORIDA WILL BE LESS THAN ONE QUARTER OF AN MILE
IN THE FOG, WHILE VISIBILITIES OVER THE FAR WESTERN METRO AREAS OF
SOUTH FLORIDA WILL BE BETWEEN ONE QUARTER OF AN MILE TO ONE MILE
IN THE FOG.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE THREAT OF RIP CURRENTS WILL CONTINUE ALONG THE EAST COAST
BEACHES THROUGH THIS WEEKEND...AS THE WINDS SWING TO A EASTERLY
DIRECTION. THE SEAS WILL GRADUALLY BEGIN TO SUBSIDE TUESDAY AND
SHOULD BE DROP BELOW ADVISORY LEVELS BY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Local storm report, Jan 6, 9:12 AM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
912 AM EST MON JAN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     DENSE FOG        4 WNW MUSE              26.86N  81.55W
01/06/2014  E0.25 MILE       GLADES             FL   CO-OP OBSERVER

            MUSE OBSERVER REPORTED DENSE FOG WITH VISIBILITY LESS
            THAN 1 4 MILE.

&&

EVENT NUMBER MFL1400006

ROSS
Local storm report, Jan 6, 9:14 AM EST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
914 AM EST MON JAN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     DENSE FOG        4 WNW MUSE              26.86N  81.55W
01/06/2014  E0.25 MILE       GLADES             FL   CO-OP OBSERVER

            MUSE OBSERVER REPORTED DENSE FOG WITH VISIBILITY LESS
            THAN A QUARTER OF A MILE.

&&

CORRECTED REMARKS

EVENT NUMBER MFL1400006

ROSS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:28 AM ESTDense Fog AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more5 hr
Jan 6, 4:45 AM ESTWind Chill WatchMFLGlades, Hendry10 hr
Jan 6, 4:58 AM ESTGale WatchMFL10 hr
Jan 6, 4:58 AM ESTSmall Craft AdvisoryMFL4 days
Jan 6, 2:35 PM ESTSmall Craft AdvisoryMFL25 hr
Jan 6, 2:35 PM ESTSmall Craft Advisory for WindsMFL14 hr
Jan 6, 2:39 PM ESTWind Chill AdvisoryMFLCollier, Glades, Hendry, Palm Beach19 hr

Nearby

Gale Warnings in Florida, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.